Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 51, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 21, 2011, 3:29 PM CDT for Waushara County, Wisconsin. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2011, 3:29 PM CDT (20:29 UTC)
- Expired
- Jun 21, 2011, 4:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Waushara County, WI
The radar
The Green Bay radar (KGRB), 82 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -282 J/kg
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
590
WUUS53 KGRB 212029
SVRGRB
WIC137-212115-
/O.NEW.KGRB.SV.W.0051.110621T2029Z-110621T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
329 PM CDT TUE JUN 21 2011
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN WAUSHARA COUNTY IN CENTRAL WISCONSIN...
* UNTIL 415 PM CDT
* AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR PRINCETON...OR 9 MILES
SOUTHWEST OF BERLIN...AND MOVING NORTH AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
REDGRANITE...LOHRVILLE...AURORAVILLE...POY SIPPI...PINE RIVER...
TUSTIN AND WEST BLOOMFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS THUNDERSTORM. DUE TO THE NATURE OF THESE
STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY INTO
AN INTERIOR ROOM...SUCH AS A BATHROOM OR A CLOSET...OR INTO A
BASEMENT.
&&
LAT...LON 4424 8909 4424 8905 4422 8889 4415 8888
4398 8897 4398 8916
TIME...MOT...LOC 2028Z 197DEG 32KT 4394 8909
WIND...HAIL 60MPH <.75IN
$$
MPC3 follow-up statements
726
WWUS53 KGRB 212041
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
341 PM CDT TUE JUN 21 2011
WIC137-212115-
/O.CON.KGRB.SV.W.0051.000000T0000Z-110621T2115Z/
WAUSHARA WI-
341 PM CDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
WAUSHARA COUNTY UNTIL 415 PM CDT...
AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR REDGRANITE...OR 7 MILES
NORTHWEST OF BERLIN...MOVING NORTH AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
POY SIPPI...PINE RIVER...TUSTIN AND WEST BLOOMFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DUE TO THE NATURE OF THESE DANGEROUS STORMS...THEY ARE CAPABLE OF
PRODUCING ALL TYPES OF SEVERE WEATHER...INCLUDING EXTREMELY LARGE
HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND POSSIBLY TORNADOES. BE
PREPARED TO ACT QUICKLY SHOULD A TORNADO OCCUR OR A TORNADO WARNING
BE ISSUED.
&&
LAT...LON 4424 8909 4424 8905 4422 8889 4415 8888
4398 8897 4398 8916
TIME...MOT...LOC 2041Z 197DEG 32KT 4405 8904
WIND...HAIL 60MPH <.75IN
$$
MPC779
WWUS53 KGRB 212101
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
401 PM CDT TUE JUN 21 2011
WIC137-212115-
/O.CON.KGRB.SV.W.0051.000000T0000Z-110621T2115Z/
WAUSHARA WI-
401 PM CDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
WAUSHARA COUNTY UNTIL 415 PM CDT...
AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR REDGRANITE...OR 5 MILES
NORTHWEST OF BERLIN...MOVING NORTH AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
AURORAVILLE...POY SIPPI...PINE RIVER AND WEST BLOOMFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DUE TO THE NATURE OF THESE DANGEROUS STORMS...THEY ARE CAPABLE OF
PRODUCING ALL TYPES OF SEVERE WEATHER...INCLUDING EXTREMELY LARGE
HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND POSSIBLY TORNADOES. BE
PREPARED TO ACT QUICKLY SHOULD A TORNADO OCCUR OR A TORNADO WARNING
BE ISSUED.
&&
LAT...LON 4415 8889 4398 8898 4398 8916 4424 8909
4424 8905 4422 8890
TIME...MOT...LOC 2101Z 193DEG 30KT 4403 8904
WIND...HAIL 60MPH <.75IN
$$
MPC790
WWUS53 KGRB 212115
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
415 PM CDT TUE JUN 21 2011
WIC137-212125-
/O.CAN.KGRB.SV.W.0051.000000T0000Z-110621T2115Z/
WAUSHARA WI-
415 PM CDT TUE JUN 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WAUSHARA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED
AREA. SOME GUSTS TO 40 MPH WILL STILL BE POSSIBLE THROUGH 5 PM.
LAT...LON 4415 8889 4398 8898 4398 8916 4424 8909
4424 8905 4422 8890
TIME...MOT...LOC 2115Z 197DEG 32KT 4434 8892
$$
MPCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:23 AM CDT, 12 hours 6 minutes earlier.
Area forecast discussion, Jun 21, 3:23 AM CDT, 12 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 323 AM CDT TUE JUN 21 2011 .SYNOPSIS...COOL AND WET EARLY...DRIER AND WARMER FOR THE WEEKEND. UPR FLOW ACRS THE CONUS WL BE PROGRESSIVE...WITH UPR TROF INITIALLY OVER THE PLAINS WORKING EWD INTO NEW ENGLAND BY THE WEEKEND. THE FLOW ALSO FCST TO LOSE SOME AMPLITUDE AS THAT OCCURS. THEN NEXT WK...DOMINANT FEATURE EXPECTED TO BECOME UPR HIGH PROGGED TO STRENGTHEN IN THE AZ/TX/OK AREA. MODELS OFFERED VARYING IDEAS CONCERNING THE SHARPNESS/ORIENTATION OF THE RIDGING EXTENDING FM THE HIGH INTO THE WESTERLIES ACRS THE NRN CONUS. COOL AND VERY WET WX EXPECTED EARLY IN THE PERIOD AS THE UPR TROF SLOWLY MIGRATES ACRS THE RGN. EXCESSIVE RAINFALL IS POSSIBLE. TEMPS WL EVENTUALLY REBOUND TO NR NORMAL DURING THE WEEKEND. TEMPS AND PCPN CHCS NEXT WK WL DEPEND ON THE STRUCTURE OF UPR RIDGE EXTENDING FM SRN PLAINS HIGH...AND MODELS EACH OFFERED SOMEWHAT DIFFERENT IDEAS ON THAT. && .SHORT TERM...TDA/TNGT/TUE. MATURE LINEAR MCS APPROACHING THE FCST AREA FM THE SW EARLY THIS MORNING. LOCAL MESO PLOTS INDICATED SOME ELEVATED INSTABILITY DEVELOPING OVER THE FAR SRN PART OF THE FCST AREA. SO SCT SHRA/TSRA WL ALSO DEVELOP EWD AHEAD OF THE MAIN LINE. EXPECT NEW DEVELOPMENT AND REMNANTS OF MCS TO WORK ACRS THE AREA THIS MORNING. EXACTLY HOW PCPN EVOLVES IN THE WAKE OF THE REMNANTS OF THE MCS VERY DIFFICUT TO DETERMINE. CONDITIONS FAVOR SHRA/TSRA AT TIMES AS UPR SYSTEM SLOWLY APPROACHES FM THE WEST...AND VERY MOIST AIR CONTS TO FEED IN FM THE S. JUST NOT ENOUGH TO LATCH ONTO TO TRY AND DELINEATE WHEN THE RAIN WL OCCUR...SO CARRIED CATEGORICAL POPS FOR PERIODS/OCNL SHRA AND SCT TSRA STRAIGHT THROUGH WED. HEAVY RAINFALL IS POSSIBLE AS PWATS PROGGED TO RISE TO 1.5-2.0 INCHES. SPC HAS THE SLGT RISK OF SVR OVER THE SRN 1/3 OF THE FCST AREA TDA/TNGT...AND OVER E-C WI ON WED. HARD TO ARGUE THERE ISN/T A RISK GIVEN THE STRENGTH OF THE UPR SYSTEM COMING IN FM THE WEST IN THE MIDDLE OF SUMMER. BUT CONCERN IS GETTING ENOUGH BREAKS IN THE CLDS TO ALLOW FOR SOME DESTABILIZATION. AT THIS POINT...HEAVY RAIN APPEARS TO BE MORE OF A CONCERN. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. THE PATH OF A STACKED LOW PRESSURE SYSTEM AS IT MOVES ACROSS WISCONSIN IS THE MAIN CONCERN FOR THIS PART OF THE FORECAST. MODELS SHOWED ENOUGH DIFFERENCES TO HAVE AN IMPACT ON THE TEMPERATURE AND PRECIPITATION FORECASTS...SO HAVE CHOSEN TO USE THE 00Z GFS/21Z SREF BLEND FAVORED BY HPC. HAVE LIKELY POPS IN FOR WEDNESDAY NIGHT AS THE LOW MOVES FROM WESTERN WISCONSIN TO LAKE MICHIGAN. STRONGLY CONSIDERED CATEGORICAL POPS FOR THIS PERIOD BUT WENT WITH LIKELY TO BETTER FIT WITH SURROUNDING GRIDS. FOR THURSDAY...THE LOW MOVES TO NORTHERN LOWER MICHIGAN. SHORT WAVE ENERGY PASSING THROUGH THE STATE PLUS MOISTURE ALREADY IN PLACED LED TO CONTINUING LIKELY POPS FOR THIS PERIOD AS WELL. FOR THURSDAY NIGHT...THE LOW WAS FORECAST TO REACH NORTHERN LAKE HURON AND MODEL QPF INDICATES PRECIPITATION WINDING DOWN. SO ONLY HAVE CHANCE POPS DURING THIS PERIOD. HAVE LOW END CHANCE POPS FOR FRIDAY WITH WEAKER CYCLIC FLOW AND THE SURFACE LOW MOVING FARTHER AWAY FROM WISCONSIN. SURFACE HIGH PRESSURE AND AN UPPER RIDGE MOVING INTO THE REGION SHOULD BRING SOME DRY WEATHER TO THE AREA FOR THE WEEKEND. HAVE BELOW NORMAL TEMPERATURES GOING FOR THE REST OF THE WORK WEEK DUE TO CLOUDS AND PRECIPITATION...BUT IT SHOULD WARM UP TO NEAR NORMAL TEMPERATURES FOR THE WEEKEND. && .AVIATION...MVFR CIGS ACRS THE N AND IFR/LIFR CIGS ACRS THE S. EXPECT SOME IMPROVEMENT IN CIGS AS PCPN MOVES THROUGH AND HELP MIX THE ATM. ANTICIPATE MAINLY MVFR CIGS TDA...THE IFR/LIFR CIGS TNGT. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SKOWRONSKI/MG
Hazardous weather outlook, Jun 21, 11:58 AM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1158 AM CDT TUE JUN 21 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-221700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1158 AM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS GENERALLY SOUTH OF A LINE FROM STURGEON BAY TO MERRILL THIS AFTERNOON AND THIS EVENING. SOME STORMS WILL CONTAIN DAMAGING WINDS AND LARGE HAIL. PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MID AFTERNOON ACROSS THE ENTIRE AREA. STRONG OR SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHWEST AND SOUTH CENTRAL WISCONSIN LATER THIS AFTERNOON AND THEN MOVE NORTHEAST INTO CENTRAL...NORTH CENTRAL AND NORTHEAST WISCONSIN LATE THIS AFTERNOON AND THIS EVENING. THE BEST CHANCE FOR SEVERE WEATHER WILL OCCUR BETWEEN 3 PM AND 9 PM. SCATTERED THUNDERSTORMS ARE STILL POSSIBLE AFTER MIDNIGHT...BUT ARE NOT EXPECTED TO BE SEVERE. SOME OF THE STRONGER STORMS WILL CONTAIN HEAVY RAIN AND COULD EASILY PRODUCE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. RAINFALL RATES THIS HIGH WILL PRODUCE URBAN STREET FLOODING AND PONDING OF WATER ON AREA HIGHWAYS. RAINFALL TOTALS OF 1 TO 2 INCHES ARE EXPECTED IN MANY SPOTS BY LATE TONIGHT. THE COMBINATION OF THE HEAVY RAINFALL OVER THE LAST FEW DAYS AND EXPECTED RAINFALL THIS AFTERNOON AND TONIGHT WILL CAUSE RAPID RISES IN DITCHES... CREEKS AND SMALL STREAMS. DENSE FOG COULD REDUCE VISIBILITIES TO LESS THAN 1/4 MILE AT TIMES NEAR LAKE MICHIGAN TODAY AND TONIGHT. AREAS OF FOG... POSSIBLY DENSE ARE POSSIBLE TONIGHT AWAY FROM THE LAKE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE WEDNESDAY. HEAVY RAINFALL WILL STILL BE POSSIBLE. THERE IS ALSO A RISK OF SEVERE STORMS...MAINLY OVER EAST-CENTRAL WISCONSIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD REPORTS OF FLOODING OR MEASURED RAINFALLS OF OVER AN INCH TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. FORMAL SPOTTER ACTIVATION FOR SEVERE WEATHER IS EXPECTED THIS AFTERNOON FOR LOCATIONS SOUTH OF A STURGEON BAY TO MERRILL LINE. LMZ521-522-541>543-221700- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1158 AM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT WINDS AND WAVES ARE EXPECTED TO GENERATE CONDITIONS HAZARDOUS TO SMALL CRAFT ON THE WATERS OF THE BAY AND LAKE ADJACENT TO THE NORTHERN PART OF THE DOOR PENINSULA THIS AFTERNOON AND TONIGHT. FOG WILL POSE A SIGNIFICANT HAZARD TO MARINERS ON THE LAKE SOUTH OF STURGEON BAY TODAY AND TONIGHT. SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME OF THE STORMS WILL PRODUCE HEAVY RAIN AND GUSTY WINDS. SOME OF THE STORMS MAY ALSO PRODUCE STRONG WINDS AND LARGE HAIL THAT MAY POSE A SERIOUS RISK TO SMALL CRAFTS SOUTH OF STURGEON BAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FOG COULD CONTINUE TO POSE A HAZARD TO MARINERS INTO WEDNESDAY. SHOWERS AND SCATTERED THUNDERSTORMS ARE ALSO EXPECTED TO CONTINUE WEDNESDAY. THE STRONGEST STORMS COULD PRODUCE HEAVY RAIN AND STRONG WINDS. ECKBERG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 9:20 PM CDT | Marine Dense Fog Advisory | GRB | 33 hr | |
| Jun 21, 4:08 AM CDT | Small Craft Advisory | GRB | 26 hr | |
| Jun 21, 3:44 PM CDT | Areal Flood Advisory | GRB | Waushara | 106 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.